Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 1, 2006, 7:28 PM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 1, 2006, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:30 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 1, 3:30 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT THU JUN 1 2006 .SHORT TERM (TODAY - SUNDAY)... CONVECTION WITH SOME SEVERE STARTED MIDDAY. WITH SUN IN NE PA AND SULLIVAN NY TEMPS ROCKETED INTO THE 80S SETTING OFF TS. THESE ARE NOT MOVING QUICKLY SO HEAVY RAIN COULD BE A PROBLEM IF THE CELLS DO NOT DIE WITHIN 2 HOURS. BETTER MOVEMENT AND FORCING IN CENTRAL AND WRN NY AHEAD OF SLOW MOVING COLD FRONT. THESE SHOWERS AND TS WILL CONTINUE SLIDING ESE ACROSS THE ENTIRE CWA. FRONT WILL STALL ON EAST COAST AS WAVE MOVES NE UP IT. THE EXTREME SE CWA WILL GET HEAVY RAIN AGAIN WITH THIS. FLOODING STILL POSSIBLE FRIDAY INTO FRIDAY NIGHT ESPECIALLY SE SO THIS WILL HAVE TO MONITORED CLOSELY AFTER THE HEAVY RAINERS THE LAST FEW DAYS. MODELS STILL NOT IN GOOD AGREEMENT ON PLACEMENT OF RAIN AND THE MOST DISPARITY IS OVER OUR CWA. WILL GO WITH HPC AND LEAN WITH THE MORE CONSISTENT GFS. AS MENTIONED PREVIOUSLY THE TREND HAS BEEN TO SLOW DOWN THE TIMING. A STRONG SHORT WAVE FINALLY DIGS SE PUSHING THE COLD FRONT OFF BUT FORMING A CUTOFF LOW OVER NEW ENGLAND. SHOWERS ON SATURDAY ARE AGAIN POSSIBLE WITH COLD AIR ALOFT AND MOISTURE WRAPPING BACK INTO CWA. GFS MUCH DEEPER AND FURTHER SW CUTTING OFF THE UL LOW THAN NAM. THE GFS NOW IS MUCH FURTHER SW CUTTING OFF THE LOW OVER THE MID ATLANTIC. ON SUNDAY WILL KEEP IT DRY BUT WITH TREND IT COULD ALSO BE SHOWERY. SFC HIGH PRESSURE SLOWLY BUILDS IN FROM WRN GREAT LAKES. && .LONG TERM (SUNDAY NIGHT - THURSDAY)... HIGH PRESSURE GRADUALLY BUILDS ACROSS THE NORTHEASTERN U.S. FROM LATE IN THE WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THUS...WE EXPECT MAINLY SUNNY DAYS AND SEASONABLE TEMPERATURES THROUGH TUESDAY. BY THE MIDDLE OF NEXT WEEK...ANOTHER SLOW MOVING FRONT APPROACHES FROM THE WEST...BRINGING THE CHANCE FOR SHOWERS OR THUNDERSTORMS BACK TO THE AREA. -MJ && .AVIATION (01/18Z TO 02/18Z)... SHOWERS AND STORMS WILL DOT THE REGION AGAIN THIS AFTERNOON AND EARLY EVENING. ALTHOUGH VFR WILL PREVAIL MUCH OF THE TIME...OCCASIONAL MVFR CAN BE EXPECTED IN HEAVIER SHOWERS. FROM OVERNIGHT INTO EARLY FRIDAY...CEILINGS SHOULD LOWER INTO THE MVFR AND OCCASIONAL IFR CATEGORIES...AS A SLOW MOVING FRONT CROSSES THE AREA WITH STEADIER LIGHT RAIN. BY LATE FRIDAY MORNING...CEILING BASES GRADUALLY RISE BACK TO VFR...ESPECIALLY OVER UPSTATE NY. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 1, 9:05 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 905 AM EDT THU JUN 1 2006 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-021315- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 905 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE THIS MORNING. THIS AFTERNOON AND EVENING...THUNDERSTORMS ARE LIKELY AGAIN. SOME THUNDERSTORMS WILL HAVE HEAVY RAIN AND DAMAGING WINDS...AND POSSIBLY LARGE HAIL. THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY INTO FRIDAY NIGHT IT WILL CONTINUE TO RAIN. THERE IS A SMALL CHANCE OF FLASH FLOODING MAINLY IN EXTREME NORTHEAST PENNSYLVANIA AND THE CATSKILLS OF NEW YORK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NYZ009-015>018-022>025-036-037-044-021315- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 905 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE AGAIN LIKELY TODAY INTO THIS EVENING. THE THUNDERSTORMS COULD HAVE HEAVY RAIN...SMALL HAIL...AND GUSTY BUT NOT DAMAGING WINDS. THE HEAVY RAIN COULD CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. TAC
In the hours before
Local storm report, Jun 1, 3:58 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 NE PANTHER 41.33N 75.23W
06/01/2006 PIKE PA PARK/FOREST SRVC
COUPLE OF TREES DOWN
0245 PM TSTM WND DMG 5 S CLARKS SUMMIT 41.42N 75.71W
06/01/2006 LACKAWANNA PA LAW ENFORCEMENT
WIRES AND TREES DOWN
&&
RRMSpecial weather statement, Jun 1, 4:04 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 404 PM EDT THU JUN 1 2006 NYZ062-PAZ048-012030- PIKE PA-SULLIVAN NY- 404 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREELEY...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SHOHOLA AND BARRYVILLE AT 410 PM EDT... HIGHLAND LAKE AT 415 PM EDT... GLEN SPEY AT 420 PM EDT... MILLRIFT AT 425 PM EDT... HARTWOOD AND FORRESTBURG AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
Special weather statement, Jun 1, 4:05 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 405 PM EDT THU JUN 1 2006 NYZ023-025-012100- SCHUYLER NY-TOMPKINS NY- 405 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR ALPINE...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ENFIELD AND CAYUTA AT 410 PM EDT... NEWFIELD HAMLET AND NEWFIELD AT 420 PM EDT... WEST DANBY AND ITHACA AT 430 PM EDT... DANBY AND SOUTH HILL AT 435 PM EDT... SOUTH DANBY AND BROOKTONDALE AT 445 PM EDT... WEST SLATERVILLE AT 450 PM EDT... SLATERVILLE SPGS AT 455 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
Special weather statement, Jun 1, 4:26 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 426 PM EDT THU JUN 1 2006 NYZ036-046-012100- MADISON NY-OTSEGO NY- 426 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH BROOKFIELD...AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EDMESTON AT 435 PM EDT... LEONARDSVILLE AND UNADILLA FORKS AT 440 PM EDT... BURLINGTON AT 455 PM EDT... EXETER CENTER AND OAKSVILLE AT 500 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
Special weather statement, Jun 1, 4:47 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 447 PM EDT THU JUN 1 2006 PAZ048-012115- PIKE PA- 447 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PECKS POND...AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FOREST PARK AND TAMIMENT AT 505 PM EDT... DINGMANS FERRY AT 515 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
Special weather statement, Jun 1, 6:44 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT THU JUN 1 2006 NYZ057-062-PAZ040-012345- DELAWARE NY-SULLIVAN NY-WAYNE PA- 644 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR DEPOSIT...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERDALE AND HIAWATHA AT 650 PM EDT... HANCOCK AND STARLIGHT AT 655 PM EDT... ALDENVILLE AT 700 PM EDT... FISHS EDDY AND HARVARD AT 710 PM EDT... EAST BRANCH AND PEABROOK AT 715 PM EDT... CORBETT AND RUTLEDGEDALE AT 720 PM EDT... FREMONT AND HANKINS AT 725 PM EDT... DAMASCUS AT 730 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:03 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 27 min |
| May 31, 8:11 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 34 min |
| May 31, 9:11 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 64 min |
| Jun 1, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 63 min |
| Jun 1, 6:50 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 28 min |
| Jun 1, 1:17 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 58 min |
| Jun 1, 2:17 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 58 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.